Alert archive / Kansas / Special Weather Statements in 2016
Special Weather Statement, NWS Dodge City, KS
NWS Dodge City, KS issued this special weather statement at Jun 29, 2016, 3:01 AM CDT for Morton County, Stanton County, Kansas. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 29, 2016, 3:01 AM CDT (08:01 UTC)
- Expired
- Jun 29, 2016, 4:00 AM CDT
- In force
- 59 min
- Issued by
- NWS Dodge City, KS
Counties Morton County, KS, Stanton County, KS
The radar
The Dodge City radar (KDDC), 175 km from the middle of the area, began a volume at 08:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 8.0 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1334 J/kg
- Mixed-layer CIN
- -59 J/kg
- Mixed-layer LCL
- 1309 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted.
889 WWUS83 KDDC 290801 SPSDDC SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 301 AM CDT WED JUN 29 2016 KSZ074-084-290900- MORTON KS-STANTON KS- 301 AM CDT WED JUN 29 2016 ...SIGNIFICANT WEATHER ADVISORY FOR MORTON AND STANTON COUNTIES UNTIL 400 AM CDT... AT 301 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10 MILES NORTH OF JOHNSON CITY...MOVING SOUTH AT 40 MPH. DIME SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... ELKHART...JOHNSON CITY...ROLLA...MANTER...RICHFIELD...BIG BOW...THE SAUNDERS ELEVATOR AND WILBURTON. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3699 10204 3772 10204 3771 10155 3699 10160 TIME...MOT...LOC 0801Z 359DEG 34KT 3772 10179 $$ RBURG
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this special weather statement went out at Jun 29, 1:15 AM CDT, 1 hour 46 minutes earlier.
Area forecast discussion, Jun 29, 1:15 AM CDT, 1 hour 46 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 115 AM CDT WED JUN 29 2016 ...Updated Short Term and Aviation Sections... .SHORT TERM...(Today and tonight) Issued at 114 AM CDT Wed Jun 29 2016 A fairly large mesoscale convective system (MCS) extending from far east central CO to south central NE was rolling southeast during the overnight hours. POPs were increased to categorical (75+ percent) over much of the area downstream of the MCS, as it should hold together to near daybreak as it gets down to the OK border. On the larger scale, the mid level anticyclone was anchored near the Four Corners region with northwest flow extending from eastern Wyoming into the Central Plains. This synoptic pattern will remain unchanged through the day today and tonight. We can expect a near repeat of what happened yesterday evening and overnight, as another MCS will likely form across western Nebraska and track southeast into western Kansas. Will go with 30 to 50 POPs late tonight as a result. Temperatures will remain similar to the past couple days as well with highs ranging from the mid 90s near Elkhart to the mid-upper 80s across central Kansas. .LONG TERM...(Wednesday night through Tuesday) Issued at 323 PM CDT Tue Jun 28 2016 For the period of Wednesday Night into next Tuesday, an active northwest flow pattern continues into Thursday then begins to flatten out with more shortwaves into Sunday. By Monday and into Tuesday chances for rainfall become less as any jet stream features shift north. Areas of thunderstorms are forecast daily with the best chances mainly in the evenings and overnights into Sunday. Highs will be cooler, with mainly lower to mid 80s into Sunday, then warming to around 90 to 95 on Monday and Tuesday. Overnight lows will be in the mid to upper 60s. && .AVIATION...(For the 06Z TAFS through 06Z Wednesday night) Issued at 114 AM CDT Wed Jun 29 2016 Timing of the MCS affecting GCK, DDC, and HYS terminals is the main challenge. Think that the thunderstorm activity will last no more than a couple hours with variable gusty winds of 20 to 35 knots. Thunderstorms should clear the terminals by daybreak, with VFR conditions expected today. Winds will become southerly again after the thunderstorms are done this morning, averaging around 12 knots by afternoon. Another convective system will probably approach western Kansas and the DDC, GCK, and/or HYS terminals late tonight at the very end of this forecast time range or shortly thereafter. && .PRELIMINARY POINT TEMPS/POPS... DDC 67 88 64 82 / 30 40 60 50 GCK 67 87 65 82 / 20 40 60 50 EHA 66 89 63 83 / 30 50 60 50 LBL 67 90 66 84 / 30 50 60 50 HYS 65 84 64 80 / 40 40 40 40 P28 69 90 68 84 / 40 50 60 50 && .DDC Watches/Warnings/Advisories... NONE. && SHORT TERM...Umscheid LONG TERM...Kruse AVIATION...Umscheid
Hazardous weather outlook, Jun 28, 5:49 AM CDT, 21 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 549 AM CDT TUE JUN 28 2016 KSZ030-031-043>046-061>066-074>081-084>090-291100- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 549 AM CDT TUE JUN 28 2016 /449 AM MDT TUE JUN 28 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL MOVE SOUTH ACROSS THE SOUTHWEST KANSAS REGION DURING THE MORNING HOURS. NO SEVERE WEATHER IS EXPECTED. ANOTHER LARGER ROUND OF THUNDERSTORM ACTIVITY IS EXPECTED LATE THIS EVENING AND OVERNIGHT. MARGINAL SEVERE WEATHER IS POSSIBLE UP ALONG THE I-70 CORRIDOR, BUT THE ACTIVITY SHOULD WEAKEN AS IT CONTINUES SOUTH INTO SOUTHWEST AND SOUTH CENTRAL KANSAS DURING THE OVERNIGHT HOURS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS ARE IN THE FORECAST EACH PERIOD, BUT THE BEST CHANCES WILL BE FROM THURSDAY NIGHT THROUGH SATURDAY NIGHT AS A FRONTAL BOUNDARY BECOMES NEARLY STATIONARY ACROSS SOUTHERN KANSAS. SOME SEVERE WEATHER IS POSSIBLE, BUT THE GREATER THREAT MAY BE EXCESSIVE RAINFALL LEADING TO SOME ISOLATED FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TO BE NEEDED THROUGH TONIGHT. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC/EHWO
In the hours before
Special weather statement, Jun 29, 2:32 AM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
232 AM CDT WED JUN 29 2016
KSZ076>078-086>088-290845-
FORD KS-SEWARD KS-GRAY KS-MEADE KS-CLARK KS-HASKELL KS-
232 AM CDT WED JUN 29 2016
...SIGNIFICANT WEATHER ADVISORY FOR GRAY...FORD...SEWARD...
NORTHWESTERN CLARK...MEADE AND SOUTHERN HASKELL COUNTIES UNTIL 345 AM
CDT...
AT 231 AM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM 6 MILES SOUTHWEST OF PLYMELL TO 9 MILES WEST OF
KALVESTA. MOVEMENT WAS SOUTH AT 45 MPH.
HALF INCH HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
DODGE CITY...LIBERAL...CIMARRON...MEADE...SUBLETTE...SATANTA...
MONTEZUMA...BUCKLIN...MINNEOLA...FOWLER...KISMET...COPELAND...FORD...
ENSIGN...BLOOM...WRIGHT...KINGSDOWN...THE HAGGARD ELEV...
TICE AND MISSLER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.
&&
LAT...LON 3746 10106 3791 10028 3783 9988 3747 9957
3700 10015 3700 10106
TIME...MOT...LOC 0731Z 341DEG 39KT 3776 10096 3802 10045
RBURGLocal storm report, Jun 29, 2:35 AM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
235 AM CDT WED JUN 29 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0217 AM TSTM WND GST 3 ENE GARDEN CITY 37.99N 100.81W
06/29/2016 M56 MPH FINNEY KS MESONET
.
&&
RBSpecial weather statement, Jun 29, 2:50 AM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 250 AM CDT WED JUN 29 2016 KSZ074>076-084>086-290900- SEWARD KS-GRANT KS-STEVENS KS-MORTON KS-STANTON KS-HASKELL KS- 250 AM CDT WED JUN 29 2016 ...SIGNIFICANT WEATHER ADVISORY FOR MORTON...SOUTHWESTERN GRAY... STANTON...STEVENS...SEWARD...NORTHWESTERN MEADE...GRANT AND HASKELL COUNTIES UNTIL 400 AM CDT... AT 249 AM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTHEAST OF JOHNSON CITY TO 10 MILES NORTHEAST OF HICKOK. MOVEMENT WAS SOUTH AT 35 MPH. DIME SIZE HAIL AND WIND GUSTS AROUND 55 MPH WILL BE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... LIBERAL...ULYSSES...HUGOTON...ELKHART...JOHNSON CITY...SUBLETTE... SATANTA...KISMET...ROLLA...MOSCOW...MANTER...RICHFIELD...RYUS... BIG BOW...THE SAUNDERS ELEVATOR...FETERITA...TICE...HICKOK... WILBURTON AND WOODS. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3699 10204 3771 10204 3774 10065 3700 10065 TIME...MOT...LOC 0749Z 354DEG 32KT 3767 10170 3769 10111 RBURG
Local storm report, Jun 29, 2:56 AM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
256 AM CDT WED JUN 29 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0233 AM TSTM WND GST 4 NW PIERCEVILLE 37.93N 100.72W
06/29/2016 M61 MPH FINNEY KS ASOS
ASOS STATION GARDEN CITY REGIONAL AIRPORT
/GCK/.
&&
RBLocal storm report, Jun 29, 2:58 AM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
258 AM CDT WED JUN 29 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0244 AM TSTM WND GST 13 NNE RYUS 37.66N 101.03W
06/29/2016 M54 MPH HASKELL KS PUBLIC
.
&&
RBSpecial weather statement, Jun 29, 3:01 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 301 AM CDT WED JUN 29 2016 KSZ074-084-290900- MORTON KS-STANTON KS- 301 AM CDT WED JUN 29 2016 ...SIGNIFICANT WEATHER ADVISORY FOR MORTON AND STANTON COUNTIES UNTIL 400 AM CDT... AT 301 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10 MILES NORTH OF JOHNSON CITY...MOVING SOUTH AT 40 MPH. DIME SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... ELKHART...JOHNSON CITY...ROLLA...MANTER...RICHFIELD...BIG BOW...THE SAUNDERS ELEVATOR AND WILBURTON. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3699 10204 3772 10204 3771 10155 3699 10160 TIME...MOT...LOC 0801Z 359DEG 34KT 3772 10179 RBURG
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 12:24 AM CDT | Special Weather Statement | DDC | Scott | 66 min |
| Jun 29, 12:57 AM CDT | Special Weather Statement | DDC | Lane, Ness, Scott, Trego | 63 min |
| Jun 29, 1:14 AM CDT | Special Weather Statement | DDC | Hamilton, Kearny | 61 min |
| Jun 29, 1:51 AM CDT | Special Weather Statement | DDC | Finney, Grant, Haskell, Hodgeman, Kearny, Ness and 1 more | 54 min |
| Jun 29, 2:32 AM CDT | Special Weather Statement | DDC | Ford, Gray, Haskell, Meade, Seward | 73 min |
| Jun 29, 2:50 AM CDT | Special Weather Statement | DDC | Grant, Haskell, Morton, Seward, Stanton, Stevens | 70 min |
| Jun 29, 2:54 AM CDT | Severe Thunderstorm Warning | DDC | Grant, Haskell, Seward, Stevens | 51 min |
| Jun 29, 3:43 AM CDT | Severe Thunderstorm Warning | DDC | Meade, Seward, Stevens | 62 min |
Nearby
Special Weather Statements in Kansas, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.